Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 123, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 4, 2002, 6:32 PM CDT for Van Buren County, White County, Tennessee. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 4, 2002, 6:32 PM CDT (23:32 UTC)
- Expired
- Jun 4, 2002, 7:00 PM CDT
- In force
- 28 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Van Buren County, TN, White County, TN
The radar
The Nashville radar (KOHX), 111 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 6:45 PM CDT | Thunderstorm Wind 50 E | Spencer, TN | Trees were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1566 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 042332 SVRBNA TNC175-185-050000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 632 PM CDT TUE JUN 4 2002 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VAN BUREN COUNTY IN TENNESSEE WHITE COUNTY IN TENNESSEE * UNTIL 700 PM CDT * AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF SPENCER...OR 14 MILES EAST OF MCMINNVILLE...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DOYLE AROUND 655 PM CDT SPARTA AROUND 700 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. $$ LAT...LON 3571 8566 3563 8547 3596 8521 3608 8548
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:38 PM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Jun 4, 2:38 PM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 238 PM CDT TUE JUN 4 2002 TSTM ACTIVITY A LITTLE MORE ACTIVE THIS AFTERNOON ACROSS PORTIONS OF THE REGION. STORMS FIRING NEAR THE SPINE OF THE APPALACHIANS ALONG THE NC/TN BORDER AS WELL AS ALONG THE EASTERN EDGE OF THE CWA AND NEAR DICKSON. FOR THIS EVENING WILL INCLUDE A 20 POP ACROSS THE AREA BUT MAY NEED TO ADJUST UPWARD DEPENDING ON FUTURE RADAR TRENDS. OTHERWISE...WILL CONTINUE TO UNDERCUT THE MOS TEMPERATURE VALUES FOR TONIGHT AND WEDNESDAY. PATTERN STILL LOOKS AS THOUGH IT WILL BECOME MORE ACTIVE OVER THE NEXT 24 TO 36 HOURS. MOISTURE RETURN CONTINUES WEDNESDAY AFTERNOON AS A COLD FRONT MAKES ITS WAY TOWARD THE AREA EARLY THURSDAY MORNING. BEST CHANCE FOR THUNDERSTORMS WILL OCCUR BEGINNING LATE WEDNESDAY AFTERNOON AND INTO WEDNESDAY NIGHT. THOUGH THE FROPA WILL NOT LIKELY OCCUR UNTIL SOMETIME AROUND 12Z THU...PRE FRONTAL TROUGH DEVELOPMENT IS LIKELY GIVEN THE PLACEMENT OF THE SFC PRESSURE MINIMA TO THE SOUTHEAST OF THE ACTUAL FRONT. WILL INCLUDE A BRIEF REPRIEVE FROM POPS BY THURSDAY NIGHT. 60 HOUR MODEL SOLUTIONS DIVERGE A BIT AS THE ETA APPEARS TO BE TOO DEEP WITH AN UPPER TROUGH ACROSS THE EASTERN U.S. EVEN IF THE ETA IS CORRECT...THE TROUGH APPEARS TO BE PULLING OUT WHICH WOULD SUPPORT THE NORTHWARD MIGRATION OF THE WARM FRONT. GIVEN THE AVN SOLUTION BEYOND 60 HOURS...THE FRONT WILL WORK BACK TO THE NORTH AS A WARM FRONT WITH SOME OVERRUNNING PRECIP PRECLUDING THIS. THE DEVELOPMENT OF A CLOSED LOW OVER THE NORTHERN GULF IS STILL INDICATED WITH IMPULSES OF UPPER LEVEL ENERGY OUT AHEAD OF IT. WILL CONTINUE THE CHANCE OF SHOWERS AND STORMS FOR FRIDAY THROUGH SUNDAY. BNA BW 071/088 068/078 063 2573 CSV BW 068/084 066/075 060 2566 .BNA...NONE. 21
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 4:31 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 29 min |
| Jun 4, 6:20 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 25 min |
| Jun 4, 6:28 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.